Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sbjj0701

I got sunburned on accutane :(

Recommended Posts

I got a really bad sunburn on my arms yesterday from being outside all day. Totally my fault because I never put on sunscreen.

Should I be using any special treatment on it because I'm taking accutane? I'm not one to burn easily, so I imagine accutane probably caused it to get so bad. Aloe? Lotion? I just hope it doesn't ruin me!

Link to post
Share on other sites
Guest tofupup

When that happened to me, I put aloe vera gel on my face. it seemed cool and soothing, although I dont know if it did anything in the long run.

Link to post
Share on other sites
I got a really bad sunburn on my arms yesterday from being outside all day. Totally my fault because I never put on sunscreen.

Should I be using any special treatment on it because I'm taking accutane? I'm not one to burn easily, so I imagine accutane probably caused it to get so bad. Aloe? Lotion? I just hope it doesn't ruin me!

Just treat it as you would a sunburn. Take non steroidal anti-inflammatory if you're not allergic, apply cool compresses and aloe vera. And don't forget the sunscreen next time. ;)

If it really hurts, there are some spray after-burn treatments that contain a tad of lidocaine or other topical anesthetic that can help. Don't use more than recommended as there can be significant systemic side effects (including cardiac) if misused.

Link to post
Share on other sites

I got a terrible sunburn too. I was in Florida on vacation and spent most of the summer months on accutane. I treat it exactly the same, (aloe vera, cold press, etc) but I put some vaseline lotion or some eucerin cream in the fridge so it becomes cold. Then I put that on the sunburn as well. Sun burns are a form of frying the skin, obviously, so it helps with the extreme pealing that can come after a bad sun burn.

I don't burn easily either. Off accutane I lather myself in oil and lay on the beach in Florida for hours with out getting red. But on accutane you really have to lather yourself in sunscreen as being outside for even fifteen minutes can cause a burn.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×